Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 229, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2003, 1:11 AM CDT for Stewart County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2003, 1:11 AM CDT (06:11 UTC)
- Expired
- May 11, 2003, 1:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 11:20 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
333 WUUS54 KOHX 110611 SVRBNA TNC161-110645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 111 AM CDT SUN MAY 11 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE * UNTIL 145 AM CDT * AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF DOVER...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE IN... NORTHEASTERN STEWART COUNTY BY 130 AM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR TENNESSEE. && LAT...LON 3655 8813 3638 8804 3651 8756 3674 8755 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:45 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 10, 8:45 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 845 PM CDT SAT MAY 10 2003 UPDATED ZONE PACKAGE TO REMOVE TIME SENSITIVE WORDING AND DO SOME MODEST RE-WORDING. SLIGHT TO MODERATE RISK SEVERE EVENT TONIGHT WITH STORMS MOVING INTO THE WESTERN CWA BY 1-2 AM. LATEST MESOETA SHOWS RAIN LEAVING SERN PORTION OF CWA AFTER 1 PM TOMORROW. OTHERWISE NO CHANGES. .BNA...NONE. JLM
Hazardous weather outlook, May 10, 3:53 PM CDT, 9 hours 18 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-110500- HAZARDOUS WEATHER OUTLOOK...UPDATED CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 353 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT AND SUNDAY MORNING YOU CAN EXPECT THUNDERSTORMS TO DEVELOP IN MIDDLE TENNESSEE LATE TONIGHT...SOME OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE NIGHT...AND BE READY TO TAKE ACTION IF SEVERE WEATHER WARNINGS ARE ISSUED FOR YOUR AREA. THE THREAT OF SEVERE WEATHER WILL ALSO LINGER INTO EARLY SUNDAY MORNING...PROBABLY UNTIL AROUND 900 AM OR SO. RIVER FLOODING WILL ALSO REMAIN A PROBLEM INTO THE NIGHT FOR SEVERAL COUNTIES IN WESTERN AND SOUTHERN MIDDLE TENNESSEE...WITH RIVERS EXPECTED TO REMAIN OUT OF THEIR BANKS. THROUGH TONIGHT RAINFALL AMOUNTS WILL GENERALLY AVERAGE AROUND ONE-QUARTER TO ONE HALF INCH...WITH HEAVIER AMOUNTS IN ISOLATED STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...AND ISOLATED SEVERE STORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT THROUGH TONIGHT AND BE READY SHOULD ACTIVATION BE REQUIRED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 28 min |
| May 11, 1:54 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 31 min |
| May 11, 2:28 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Perry | 27 min |
| May 11, 2:32 AM CDT | Tornado Warning | OHX | Hickman | 28 min |
| May 11, 2:58 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Williamson | 32 min |
| May 11, 3:06 AM CDT | Tornado Warning | OHX | Williamson | 24 min |
| May 11, 3:28 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| May 11, 3:32 AM CDT | Tornado Warning | OHX | Rutherford, Williamson | 28 min |
| May 11, 3:41 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 34 min |
| May 11, 3:49 AM CDT | Tornado Warning | OHX | Wilson | 41 min |
| May 11, 3:50 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 40 min |
| May 11, 4:01 AM CDT | Tornado Warning | OHX | Macon | 29 min |
| May 11, 4:08 AM CDT | Tornado Warning | OHX | Cannon | 22 min |
| May 11, 4:13 AM CDT | Tornado Warning | OHX | DeKalb | 17 min |
| May 11, 4:20 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 25 min |
| May 11, 4:21 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 29 min |
| May 11, 4:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Franklin, Lincoln, Moore | 18 min |
| May 11, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 31 min |
| May 11, 4:45 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 30 min |
| May 11, 5:13 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.